MAUDE Adverse Event Report: ST. JUDE MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ST. JUDE MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-014
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 02/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported on (b)(6) 2022, a 14mm amplatzer muscular vsd occluder was selected for implant.A few seconds after release the device embolized into the tricuspid valve and was not able to be snared.A few days prior, the patient suffered myocardial infraction and due to the patient's overall health condition it was decided to leave the occluder and not explant it until the patient recovers.It is thought that the embolization occurred due to the cardiac infraction and the tissue of the ventricle septum was perished and caused a ventricular septal defect (vds).The rims of the septum were to weak to stabilize the occluder.The physician reported that this was a known possibility after the recent infraction.The patient did not experience any adverse health consequences and the patient was reported to be to recovering.Operative notes and echo images were required but cannot be provided due to data security restrictions.
 
Additional Manufacturer Narrative
An event of embolization was reported.A more comprehensive assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13548258
Report Number3005334138-2022-00123
Device Sequence Number17399313
Product Code MLV
UDI-Device Identifier00811806011837
UDI-Public00811806011837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number9-VSD-MUSC-014
Device Catalogue Number9-VSD-MUSC-014
Device Lot Number7362857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown